Alert archive / Louisiana / Flood Watches in 2012
Flood Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flood watch at Feb 17, 2012, 5:04 AM CST for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Feb 18, 2012, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 5:04 AM CST (11:04 UTC)
- In effect from
- Feb 18, 2012, 12:00 AM CST
- Expired
- Feb 18, 2012, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WGUS64 KLCH 171104 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CST FRI FEB 17 2012 ...FLOODING RAINS POSSIBLE LATE TONIGHT INTO SATURDAY... .A WEAK UPPER LEVEL DISTURBANCE LIFTING ACROSS THE SOUTHERN PLAINS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY. RAINFALL TOTALS FROM THIS INITIAL ROUND OF RAINFALL ARE EXPECTED TO AVERAGE FROM ONE HALF TO THREE QUARTERS OF AN INCH. A BRIEF LULL IN ACTIVITY MAY OCCUR THIS EVENING AS THIS INITIAL DISTURBANCE PULLS AWAY FROM THE REGION. HOWEVER...A SECOND AND MORE POTENT SYSTEM IS FORECAST TO ENTER WEST TEXAS AFTER MIDNIGHT TONIGHT. DEEP MOISTURE IS FORECAST TO SURGE NORTHWARD FROM THE GULF OF MEXICO...AND COUPLED WITH THE STRONG LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...IS EXPECTED TO RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AFTER MIDNIGHT TONIGHT. RAINS WILL CONTINUE INTO SATURDAY MORNING...ENDING FROM WEST TO EAST DURING THE AFTERNOON. RAINFALL TOTALS FROM THIS SECOND ROUND OF RAIN ARE EXPECTED TO AVERAGE FROM 1.5 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171800- /O.NEW.KLCH.FA.A.0001.120218T0600Z-120219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 504 AM CST FRI FEB 17 2012 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS... INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA... ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST CAMERON... EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN... VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS... HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON... ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON * 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. * SOILS THAT ARE SATURATED OR NEARLY SO FROM RECENT RAINFALL EVENTS...PLUS ANY RAINFALL THAT OCCURS TODAY...WILL SET THE STAGE FOR FLOODING POTENTIAL WITH THE HEAVY RAINFALL EXPECTED LATER TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 13
4 follow-up statements
177 WGUS64 KLCH 171542 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 942 AM CST FRI FEB 17 2012 ...FLOODING RAINS POSSIBLE LATE TONIGHT INTO SATURDAY... .A STRONG UPPER LEVEL DISTURBANCE IS FORECAST TO ENTER WEST TEXAS AFTER MIDNIGHT TONIGHT. DEEP MOISTURE IS FORECAST TO SURGE NORTHWARD FROM THE GULF OF MEXICO...AND COUPLED WITH THE STRONG LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...IS EXPECTED TO RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AFTER MIDNIGHT TONIGHT. RAINS WILL CONTINUE INTO SATURDAY MORNING...ENDING FROM WEST TO EAST DURING THE AFTERNOON. RAINFALL TOTALS FROM THIS SECOND ROUND OF RAIN ARE EXPECTED TO AVERAGE FROM 1.5 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 180000- /O.CON.KLCH.FA.A.0001.120218T0600Z-120219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 942 AM CST FRI FEB 17 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER... SOUTHERN NEWTON AND TYLER. * FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON * 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. * SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT RAINFALL EVENTS...PLUS ANY RAINFALL THAT OCCURS TODAY...WILL SET THE STAGE FOR FLOODING POTENTIAL WITH THE HEAVY RAINFALL EXPECTED LATER TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
843 WGUS64 KLCH 172153 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 PM CST FRI FEB 17 2012 ...FLOODING RAINS POSSIBLE LATE TONIGHT INTO SATURDAY... .A STRONG UPPER LEVEL DISTURBANCE WILL HELP SURGE DEEP MOISTURE IS NORTHWARD FROM THE GULF OF MEXICO TONIGHT INTO SATURDAY. STRONG DYNAMICS ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM...WILL LIFT THE MOISTURE AND RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL START TO DEVELOPING IN ERNEST OVER SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT...THEN SPREAD INTO SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA BEFORE SUNRISE...THEN INTO EAST CENTRAL AND SOUTH CENTRAL LOUISIANA DURING THE DAY SATURDAY. THE HEAVY RAINFALL WILL GRADUALLY END FROM WEST TO EAST DURING SATURDAY AFTERNOON. RAINFALL TOTALS FROM THIS ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AVERAGE FROM 1.5 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AS SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 180600- /O.CON.KLCH.FA.A.0001.120218T0600Z-120219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 353 PM CST FRI FEB 17 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER... SOUTHERN NEWTON AND TYLER. * FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY AFTERNOON * 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH SATURDAY AFTERNOON. * SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT RAINFALL EVENTS...PLUS ANY RAINFALL THAT OCCURS TODAY...WILL SET THE STAGE FOR FLOODING POTENTIAL WITH THE HEAVY RAINFALL EXPECTED LATER TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RUA
911 WGUS64 KLCH 181253 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 653 AM CST SAT FEB 18 2012 ...FLOODING RAINS POSSIBLE THROUGH TODAY... .A STRONG UPPER LEVEL DISTURBANCE WILL HELP SURGE DEEP MOISTURE NORTHWARD FROM THE GULF OF MEXICO TODAY WHILE A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARIES ACT AS A FOCUS. STRONG DYNAMICS ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL LIFT THE MOISTURE AND RESULT IN SHOWERS AND THUNDERSTORMS. THE HEAVY RAINFALL WILL GRADUALLY END FROM WEST TO EAST DURING LATE SATURDAY AFTERNOON AND EVENING. RAINFALL TOTALS FROM THIS ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AVERAGE FROM 1.5 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AS SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES ON TOP OF ALREADY SATURATED GROUND AT MANY LOCATIONS. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 190000- /O.CON.KLCH.FA.A.0001.000000T0000Z-120219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 653 AM CST SAT FEB 18 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER... SOUTHERN NEWTON AND TYLER. * UNTIL 6 PM CST THIS EVENING * 1.5 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... ARE EXPECTED THROUGH 6 PM. * SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT RAINFALL EVENTS...PLUS HEAVY RAINFALL WILL CAUSE FLOODING OF POORLY DRAINED LOCATIONS AND RAPID RUN OFF AND MAY THREATEN MOTORIST AND STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
335 WGUS64 KLCH 182140 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CST SAT FEB 18 2012 ...FLOODING RAINS POSSIBLE FOR THE REMAINDER OF THE AFTERNOON OVER ACADIANA... .A STRONG UPPER LEVEL DISTURBANCE WILL HELP SURGE DEEP MOISTURE NORTHWARD FROM THE GULF OF MEXICO THIS AFTERNOON WHILE A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARIES ACT AS A FOCUS. STRONG DYNAMICS ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL LIFT THE MOISTURE AND RESULT IN SHOWERS AND THUNDERSTORMS. THE HEAVY RAINFALL WILL GRADUALLY END FROM WEST TO EAST BEFORE SUNSET. ADDITIONAL RAINFALL TOTALS ARE EXPECTED TO AVERAGE FROM 1/2 TO 1 INCH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE COAST...AS SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES ON TOP OF ALREADY SATURATED GROUND. LAZ027-030-031-041-042-073-074-TXZ180-201-215-216-259>262-182245- /O.CAN.KLCH.FA.A.0001.000000T0000Z-120219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... OAKDALE...KINDER...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER... WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 340 PM CST SAT FEB 18 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA. SOME ADDITIONAL LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH THE EVENING HOURS. THE ADDITIONAL RAINFALL IS NOT EXPECTED TO PRODUCE FLOODING. HOWEVER...SOME ROADWAYS MAY STILL HAVE SOME WATER ON THEM FROM THE EARLIER HEAVY RAINFALL AND CAUTION SHOULD STILL BE USED IN THOSE LOCATIONS. $$ LAZ028-029-032-033-043>045-052>055-190000- /O.CON.KLCH.FA.A.0001.000000T0000Z-120219T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 340 PM CST SAT FEB 18 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * UNTIL 6 PM CST THIS EVENING * AN ADDITIONAL 1/2 TO 1 INCH OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS... ARE EXPECTED THROUGH 6 PM. * SOILS THAT ARE SATURATED OR NEARLY SATURATED FROM RECENT RAINFALL EVENTS...PLUS HEAVY RAINFALL WILL CAUSE FLOODING OF POORLY DRAINED LOCATIONS AND RAPID RUN OFF AND MAY THREATEN MOTORIST AND STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RUA
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Feb 16, 11:18 PM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 16, 11:18 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1118 PM CST THU FEB 16 2012 .AVIATION... LATEST SOUNDING IS INDICATING A DRY SLOT THRU ABOUT 110 TO 120 AT THIS TIME. BELIEVE THIS WILL HOLD AT LEAST THRU SUNRISE BEFORE CEILING BEGIN TO DROP AND THE RAINS SET IN. && .PREV DISCUSSION... /ISSUED 913 PM CST THU FEB 16 2012/ UPDATE...MOISTURE AND ASSOCIATED RAIN FROM OVERRUNNING REMAINS SHUNTED OUT OVER THE COASTAL WATERS WITH SOME PRECIP INTO THE COASTAL MARSHES OF EAST OF VERMILION BAY. MOST OF THE PRECIP IS EVAPORATING BEFORE REACHING THE SURFACE. THE EVENING SOUNDING SHOWING A PRONOUNCED DRY LAYER EXTENDING FROM 2K TO 14K FEET. STILL EXPECTING PRECIP BEFORE THE END OF THE NIGHT AS MOISTURE FILLS INTO THAT LAYER...HELPED BY A FAVORABLE JET. SWEENEY PREV DISCUSSION... /ISSUED 540 PM CST THU FEB 16 2012/ AVIATION... LARGE AREA OF SHOWERS OVER THE GULF THIS EVENING MOVING TOWARDS SOUTHEAST LOUISIANA COAST. AS AN THE UPPER LEVEL SHORTWAVE APPROACHES FROM THE WEST IT WILL PULL THE RAIN BACK INTO SE TX AND SW LA DURING THE OVERNIGHT HOURS. RAINS TO CONT INTO TMRW. CURRENTLY VFR WX IS HOLDING AROUND SE TX AND SRN LA BUT THIS IS EXPECTED TO DROP TO IFR DURING THE OVERNIGHT HOURS AND REMAIN THERE UNTIL THE LATE MORNING HOURS. PREV DISCUSSION... /ISSUED 348 PM CST THU FEB 16 2012/ WET PATTERN TO CONTINUE INTO SATURDAY... DISCUSSION... A SURFACE FRONTAL BOUNDARY REMAINS STALLED OVER THE NORTHWEST GULF OF MEXICO JUST BEYOND THE COASTAL WATERS AREA OF RESPONSIBILITY. MEANWHILE...A POTENT UPPER LEVEL LOW AND TROF IS NOTED OVER NORTHERN SECTIONS OF BAJA CALIFORNIA. FIRST WAVE OF ENERGY FROM THIS UPPER LEVEL LOW IS EXPECTED TO MOVE ACROSS THE REGION DURING THE LATE NIGHT AND FIRST PART OF FRIDAY. ISENTROPIC LIFT WILL INCREASE WITH ARRIVAL OF THIS SYSTEM...LIFTING MOISTURE ABOVE THE STALLED FRONTAL BOUNDARY AND ACROSS THE FORECAST AREA. MOST OF THIS ACTIVITY IS EXPECTED TO BE LIGHT TO MODERATE RAINFALL...WITH SOME EMBEDDED ELEVATED STORMS OVER THE COASTAL WATERS AND UP TO I-10...AS DECENT 85H CONVERGENCE AND ELEVATED CAPE IS PROGGED. THIS EVENT LOOKS TO BRING ABOUT 1/2 INCH AREA WIDE OF RAINFALL...WITH SOME ISOLATED HEAVIER AMOUNTS NEAR THE COAST. DESPITE THE RECENT RAINFALL AND SOME WET GROUNDS...DO NOT THINK THESE RAINFALL AMOUNTS OR INTENSITY WILL BRING ABOUT WIDESPREAD FLOODING...EXCEPT FOR THE RIVER SITES THAT ARE ALREADY IN FLOOD. THEREFORE...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME. THE UPPER LEVEL LOW WILL OPEN AND MOVE EASTWARD LATER FRIDAY INTO SATURDAY. THIS WILL HELP INDUCE A SURFACE LOW TO DEVELOP OFF THE SOUTH TEXAS COAST AND MOVE ALONG THE STALLED FRONTAL BOUNDARY INTO SOUTHWEST LOUISIANA ON SATURDAY MORNING AND ACROSS ACADIANA BY SATURDAY AFTERNOON. THIS SYSTEM WILL BE PRETTY POTENT PROVIDING REALLY GOOD ISENTROPIC LIFT WITH WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS. THE ABUNDANT MOISTURE AND UPPER LEVEL DYNAMICS WILL PROVIDE THE POTENTIAL FOR HEAVY RAINFALL...WITH AREA WIDE AMOUNTS FROM LATE FRIDAY NIGHT INTO SATURDAY MORNING...AVERAGING AROUND 1.5 INCHES OVER UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA...AND AROUND 2.5 INCHES ACROSS THE I-10 CORRIDOR AND TO THE SOUTH...AND THERE WILL LIKELY BE ISOLATED HIGHER AMOUNTS. IF THIS PANS OUT...TO GO ALONG WITH THE WET ANTECEDENT CONDITIONS...FLOODING WOULD BE POSSIBLE AND FLOOD WATCH MAY VERY WELL BE NEEDED DURING THIS TIME FRAME. THERE WILL ALSO BE SOME SEVERE POTENTIAL ON SATURDAY MORNING DEPENDING ON THE TRACK OF THE SURFACE LOW AND WHERE THE WARM SECTOR COMES ON SHORE. RIGHT NOW THE POTENTIAL LOOKS TO BE SOUTHEAST OF AN OPELOUSAS TO LAKE CHARLES LINE. STRONG WIND GUSTS AND ISOLATED TORNADOES WILL BE THE MAIN HAZARDS. DRY SLOT WITH THIS FEATURE WILL MOVE ACROSS DURING SATURDAY AFTERNOON ENDING THE RAIN FROM WEST TO EAST...WITH DRIER AND COOLER CONDITIONS EXPECTED ON SUNDAY. SOME DIFFERENCE EXIST IN THE EXTENDED GUIDANCE FOR THE MARDI GRAS THROUGH MID-WEEK PERIOD. LOOKS LIKE WARM MOIST AIR RETURNS BY TUESDAY FOR A CHANCE OF SHOWERS UNTIL THE NEXT COLD FRONT MOVES ACROSS ON WEDNESDAY. RUA MARINE... LIGHT TO MODERATE EAST TO NORTHEAST WINDS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH FRIDAY AS FRONTAL BOUNDARY REMAINS STALLED OVER THE NORTHWEST GULF OF MEXICO. SOME PATCHY FOG WILL MIX IN WITH THE RAIN LATER TONIGHT AND FRIDAY. A SURFACE LOW WILL DEVELOP ALONG THE STALLED FRONTAL BOUNDARY AND MOVE ACROSS THE COASTAL WATERS ON SATURDAY MORNING. SOUTHERLY WINDS WILL INCREASE AND BECOME STRONG ACROSS THE COASTAL WATERS AHEAD OF THE SURFACE LOW...THEN STRONG NORTHWEST WINDS ARE EXPECTED IN WAKE OF THE LOW FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED WITH THIS LOW. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 55 64 54 68 44 / 40 60 80 80 10 KBPT 56 64 55 67 44 / 50 60 80 80 10 KAEX 51 63 52 62 41 / 20 60 70 80 10 KLFT 56 66 55 68 44 / 40 70 80 80 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 16, 5:57 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 557 AM CST THU FEB 16 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-171200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 557 AM CST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE TO AFFECT PARTS OF EAST TEXAS AND WESTERN LOUISIANA THIS MORNING...ALONG WITH THE COASTAL LAKES AND BAYS AND GULF WATERS. THE CHANCE FOR SHOWERS WILL BEGIN TO INCREASE TONIGHT...ESPECIALLY AFTER MIDNIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS...AND AN ISOLATED THUNDERSTORM OR TWO...ARE EXPECTED ON FRIDAY...WITH THE GREATEST COVERAGE EXPECTED FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A RELATIVE LULL IN ACTIVITY IS EXPECTED FRIDAY AFTERNOON AND EVENING...BEFORE WIDESPREAD SHOWERS AND THUNDERSTORMS BEGIN TO AFFECT THE AREA AFTER MIDNIGHT INTO SATURDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH CENTRAL LOUISIANA...WITH DAMAGING WINDS AND TORNADOES THE PRIMARY SEVERE WEATHER RISKS. IN ADDITION TO THIS SEVERE WEATHER POTENTIAL...HEAVY RAINFALL WILL BE AN AREAWIDE CONCERN...WITH MEAN AREAL RAINFALL TOTALS OF 1 TO 3 INCHES EXPECTED OVER THE 12 HOUR PERIOD FROM AROUND MIDNIGHT FRIDAY NIGHT TO NOON SATURDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:38 PM CST | Small Craft Advisory | LCH | 47 hr |
Nearby
Flood Watches in Louisiana, 2012Flood Watches in Texas, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.